News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: On the pill, but having my period on wrong days.


 bugabuga - Mon Nov 02, 2009 2:15 pm

I'm a 19 year old female who has been on the pill for 3 years. I went on the pill because I was having extremely irregular cycles. The pill worked until about three weeks ago. The week before I had a thyroidectomy I started to get my period on the days I wasn't supposed to have it, then after my surgery I missed the pills for 3 days and got my period. I waited until the end of the week and started a new pack of pills. My period stopped for the first week, but now is back. Could this be stress related or something else?
 Debbie Miller, RN - Wed Nov 11, 2009 11:37 am

User avatar Hello,
This is called breakthrough bleeding and is quite common while on birth control pills. In about 10% of users, this does occur even after having been on the pill for a while and it is probably the most common reason people stop using hormonal contraception. It is not considered a problem; just an inconvenience. You should discuss it with your provider who knows the formulation of the pill you take and can decide if you need a different one. Meanwhile, be sure you take the pill about the same time every day to help even out the hormone.

However, since other conditions such as infection can also result in bleeding like this, it is best to consult your physician to be sure you don't have clamydia or something like that.

Best wishes.
 Dadada - Tue Nov 17, 2009 4:22 pm

I'm 19 and iv been on the pill for about 3 years an recently started bleeding on my second week of active pills but still getting normal periods aswell at the end. The bleeding also happens some times after intercourse but normally not till I get up the next morning. Iv been to the doc an they put me on a stronger pill it's only my first month on the new pill but it's still happening. Any ideas on what's wrong?
 Debbie Miller, RN - Mon Nov 23, 2009 1:39 am

User avatar Hello,
Breakthrough bleeding such as you describe is quite common with oral contraceptives but it is not worrisome - just bothersome! Give the new prescription a chance for a couple of months and if it continues, you may need another adjustment in your Rx.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here